Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 239, NWS Goodland, KS

July 22, 20154 counties in Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 22, 2015, 9:14 PM CDT for 4 counties in Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2015, 9:14 PM CDT (02:14 UTC)
Expired
Jul 22, 2015, 10:15 PM CDT
In force
61 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gove County, KS, Logan County, KS, Sheridan County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 79 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1106 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1428 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WUUS53 KGLD 230214
SVRGLD
KSC063-109-179-193-230315-
/O.NEW.KGLD.SV.W.0239.150723T0214Z-150723T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
914 PM CDT WED JUL 22 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
  SOUTHEASTERN THOMAS COUNTY IN NORTHWESTERN KANSAS...
  SOUTHWESTERN SHERIDAN COUNTY IN NORTHWESTERN KANSAS...
  NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 1015 PM CDT

* AT 913 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES WEST OF MENLO TO 4 MILES SOUTH OF COLBY...
  MOVING SOUTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COLBY...OAKLEY...GRINNELL...MONUMENT...MENLO...ANGELUS...MINGO AND
  HALFORD.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 50 AND 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3907 10046 3901 10122 3936 10118 3944 10073
TIME...MOT...LOC 0213Z 345DEG 19KT 3933 10084 3932 10106 

HAIL...1.00IN
WIND...60MPH
 
$$

LUNDQUIST
4 follow-up statements
472 
WWUS53 KGLD 230224
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
924 PM CDT WED JUL 22 2015

KSC063-109-179-193-230315-
/O.CON.KGLD.SV.W.0239.000000T0000Z-150723T0315Z/
GOVE KS-THOMAS KS-SHERIDAN KS-LOGAN KS-
924 PM CDT WED JUL 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN GOVE...SOUTHEASTERN THOMAS...SOUTHWESTERN SHERIDAN
AND NORTHEASTERN LOGAN COUNTIES...

AT 923 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
COLBY...MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OAKLEY...GRINNELL...MONUMENT...MENLO...ANGELUS...MINGO AND HALFORD. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 57 AND 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3907 10046 3901 10122 3932 10118 3941 10071
TIME...MOT...LOC 0223Z 354DEG 19KT 3926 10101 

HAIL...1.00IN
WIND...60MPH
 
$$

LUNDQUIST
424 
WWUS53 KGLD 230235
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
935 PM CDT WED JUL 22 2015

KSC063-109-179-193-230315-
/O.CON.KGLD.SV.W.0239.000000T0000Z-150723T0315Z/
GOVE KS-THOMAS KS-SHERIDAN KS-LOGAN KS-
935 PM CDT WED JUL 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN GOVE...SOUTHEASTERN THOMAS...SOUTHWESTERN SHERIDAN
AND NORTHEASTERN LOGAN COUNTIES...

AT 935 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF OAKLEY...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OAKLEY...GRINNELL...MONUMENT...ANGELUS AND MINGO. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 62 AND 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3907 10046 3901 10122 3926 10115 3934 10066
TIME...MOT...LOC 0235Z 325DEG 25KT 3918 10092 

HAIL...1.25IN
WIND...60MPH
 
$$

LUNDQUIST
282 
WWUS53 KGLD 230246
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
946 PM CDT WED JUL 22 2015

KSC063-109-179-193-230315-
/O.CON.KGLD.SV.W.0239.000000T0000Z-150723T0315Z/
GOVE KS-THOMAS KS-SHERIDAN KS-LOGAN KS-
946 PM CDT WED JUL 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN GOVE...SOUTHEASTERN THOMAS...SOUTHWESTERN SHERIDAN
AND NORTHEASTERN LOGAN COUNTIES...

AT 946 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OAKLEY...
MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OAKLEY...GRINNELL...MONUMENT AND ANGELUS. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 66 AND 93.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3907 10046 3901 10122 3921 10114 3928 10062
TIME...MOT...LOC 0246Z 345DEG 19KT 3912 10090 

HAIL...1.00IN
WIND...60MPH
 
$$

LUNDQUIST
729 
WWUS53 KGLD 230307
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1007 PM CDT WED JUL 22 2015

KSC179-193-230317-
/O.CAN.KGLD.SV.W.0239.000000T0000Z-150723T0315Z/
THOMAS KS-SHERIDAN KS-
1007 PM CDT WED JUL 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN THOMAS AND
SOUTHWESTERN SHERIDAN COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3907 10053 3903 10100 3913 10101 3913 10057
TIME...MOT...LOC 0307Z 345DEG 19KT 3901 10086 

$$

KSC063-109-230315-
/O.CON.KGLD.SV.W.0239.000000T0000Z-150723T0315Z/
GOVE KS-LOGAN KS-
1007 PM CDT WED JUL 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN GOVE AND NORTHEASTERN LOGAN COUNTIES...

AT 1007 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
OAKLEY...MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OAKLEY...GRINNELL AND MONUMENT. 

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 76 AND 89.

THIS WARNING WILL EXPIRE SHORTLY.  HOWEVER ANOTHER WARNING WILL 
REMAIN IN EFFECT FOR THIS STORM.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3907 10053 3903 10100 3913 10101 3913 10057
TIME...MOT...LOC 0307Z 345DEG 19KT 3901 10086 

HAIL...1.00IN
WIND...60MPH
 
$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:37 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 22, 6:37 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
537 PM MDT WED JUL 22 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 218 PM MDT WED JUL 22 2015

THE SHORT WAVE TROUGH EMBEDDED IN WESTERLY FLOW ALOFT THAT IS
AIDING IN THE CONTINUATION OF THUNDERSTORMS ACROSS CENTRAL
NEBRASKA THIS AFTERNOON MOVES WELL EAST OF THE REGION THIS EVENING
WITH SHORT WAVE RIDGING MOVING IN OVER THE CENTRAL HIGH PLAINS
OVERNIGHT. THIS WILL PRECLUDE ANY SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING...BUT AM NOT TOTALLY ABLE TO RULE OUT AN
ISOLATED DIURNALLY DRIVEN STORM OR TWO THROUGH THE REMAINDER OF
THE AFTERNOON AND EARLY EVENING.

ANOTHER SHORT WAVE TROUGH ALOFT WILL BE COINCIDENT WITH THE
HEATING OF THE DAY AND A DEEPENING LEE SURFACE TROUGH MOVING EAST
OFF THE FRONT RANGE ON THURSDAY. AS THE CONVERGENT AREA AND LIFT
MOVE EAST...THERE IS A POSSIBILITY OF STORMS DEVELOPING IN THE
REGION OF BETTER MOISTURE AVAILABILITY ACROSS THE EASTERN PORTIONS
OF THE REGION WITH THE POSSIBILITY OF A FEW STORMS BECOMING SEVERE
FURTHER EAST DURING THE EVENING HOURS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 130 PM MDT WED JUL 22 2015

SURFACE CONVERGENCE ALONG LEE TROUGH ADVANCING OUT OF COLORADO AND
WEAK SYNOPTIC SCALE FORCING ON SOUTHERN FRINGE OF SHORTWAVE TROUGH
MOVING THROUGH THE NORTHERN PLAINS MAY BE ENOUGH TO INITIATE
CONVECTION IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA EARLY
THURSDAY EVENING. DUE TO VERY UNSTABLE CONDITIONS AND DEEP LAYER
SHEAR ON THE ORDER OF 40-45KTS CANNOT RULE OUT A SUPERCELL CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS. BEST CHANCES WILL BE
AROUND THE MCCOOK AREA IN THE EVENING HOURS.

SURFACE COLD FRONT ASSOCIATED WITH AFOREMENTIONED SHORTWAVE WILL
SETTLE INTO THE FORECAST AREA ON FRIDAY. BY THE AFTERNOON IT WILL
LIE NEAR A MCCOOK TO TRIBUNE LINE. SOUTH OF THE FRONT TEMPERATURES
WILL SOAR INTO THE TRIPLE DIGITS WITH SOUTHWESTERLY DOWNSLOPING
WINDS AIDING IN WARMING...WITH RELATIVELY COOLER 90S NORTH OF THE
FRONT. SCATTERED CONVECTION WILL INITIATE ALONG THE FRONT FRIDAY
AFTERNOON AIDED BY ANOTHER WEAK SHORTWAVE TROUGH TOPPING THE
RIDGE. MODERATE INSTABILITY IS FORECAST SOUTH OF THE FRONT WITH
MODERATE TO VERY UNSTABLE CONDITIONS TO THE NORTH...WHERE SHEAR
WILL ALSO BE ENHANCED BY LOW LEVEL EASTERLY COMPONENT TO THE
WINDS. A FEW SEVERE STORMS APPEAR POSSIBLE IN THIS
ENVIRONMENT...THOUGH COVERAGE APPEARS TO BE LIMITED BY RELATIVELY
WEAK SYNOPTIC SCALE FORCING.

SATURDAY WILL BE A NEAR REPEAT OF FRIDAY...ONLY WITH BETTER
INSTABILITY AND SHEAR. SURFACE FRONT WILL STILL BE LINGERING IN
THE AREA THOUGH DIFFICULT TO PIN DOWN EXACT LOCATION AT THIS TIME
DUE TO MESOSCALE INFLUENCES. AS SHORTWAVE TROUGH COMES OUT OF
COLORADO CONVECTION WILL INITIATE ONCE AGAIN NEAR THE FRONT...WITH
COOL SIDE OF THE BOUNDARY MOST FAVORABLE FOR SEVERE STORMS
INCLUDING SUPERCELLS WITH DEEP LAYER SHEAR NEAR 40KTS.

WEAK SHORTWAVE TROUGHS COMING OUT OF THE ROCKIES THEN TOPPING THE
RIDGE AXIS IN THE CENTRAL PLAINS WILL CONTINUE TO BE THE UPPER
PATTERN THROUGH THE WEEKEND. DIFFICULT TO FIND THE OLD FRONT IN
THE MODELS...BUT TEMPERATURES WILL BE ABOVE NORMAL. SCATTERED
AFTERNOON AND EVENING CONVECTION LOOKS TO DEVELOP BOTH DAYS. DEEP
LAYER SHEAR WILL BE WEAKER WITH THE UPPER RIDGE FORECAST TO BE A
BIT STRONGER...BUT A FEW ISOLATED SEVERE STORMS CANNOT BE RULED
OUT WITH GOOD INSTABILITY BOTH DAYS.

THE FIRST HALF OF NEXT WEEK APPEARS TO STAY ACTIVE AS THE RIDGE
BREAKS DOWN AND THE LOCAL AREA WILL BE ON THE SOUTHERN FRINGE OF
A FAST ZONAL FLOW ACROSS THE NORTHERN PLAINS. EMBEDDED SHORTWAVE
TROUGHS WILL CONTINUE TO BRING CHANCES FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORMS WITH TEMPERATURES NEAR TO SLIGHTLY ABOVE
NORMAL.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 537 PM MDT WED JUL 22 2015

VFR CONDITIONS WILL PREVAIL THROUGH THE FIRST 6 HOURS OF THE TAF
PERIOD AT BOTH KGLD AND KMCK. THUNDERSTORMS ALONG KS/NE STATE
LINE ARE IN THE PROCESS OF MOVING EAST TOWARDS KMCK AND WILL
IMPACT THE TERMINAL DURING THE EARLY TAF PERIOD. WHILE ISOLATED
THUNDERSTORMS ARE POSSIBLE AT KGLD THROUGH THE EARLY
EVENING...TRENDS ARE NOT SUPPORTIVE OF INCLUSION IN TAF AS ALL
CURRENT ACTIVITY SHOULD TRANSITION EAST AND DISSIPATE BY 03Z.
FOG/STRATUS IS POSSIBLE BY SUNRISES THURSDAY AS VERY MOIST LOW
LEVEL AIR MASS LINGERS OVER BOTH TERMINALS. CURRENT FORECAST TD
DEPRESSIONS/BL RH WOULD AT LEAST SUPPORT 1200-2000 KFT CIGS AND
3-6SM VIS FOR A PERIOD AROUND SUNRISE. CONSIDERING THE MOIST
NATURE OF THE AIR MASS IF WINDS WERE TO DIMINISH AND TEMPS DROP A
LITTLE LOWER WE COULD SEE PATCHY DENSE FOG DEVELOP. I AM NOT
CONFIDENT ENOUGH AT THIS POINT TO INCLUDE IFR/LIFR CONDITIONS IN
TAFS...THOUGH THERE COULD BE BRIEF PERIODS IN THE 11-13Z TIME
FRAME.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...LOCKHART
LONG TERM...024
AVIATION...DR
Hazardous weather outlook, Jul 22, 3:10 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
210 PM MDT WED JUL 22 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
210 PM MDT WED JUL 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FEW THUNDERSTORMS ARE POSSIBLE EAST OF THE COLORADO BORDER THIS
AFTERNOON THROUGH EARLY EVENING...BUT THE PROBABILITY OF ANY OF
THESE STORMS BECOMING SEVERE IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH
NEXT TUESDAY. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WIND. FLASH FLOODING IS POSSIBLE FOR LOCATIONS THAT
HAVE RECEIVED MULTIPLE ROUNDS OF HEAVY RAINFALL.

HIGH TEMPERATURES FOR THURSDAY ON THROUGH NEXT TUESDAY ARE
EXPECTED TO REACH WELL INTO THE 90S...WITH SOME LOCALES REACHING
THE 100 DEGREE MARK. HEAT INDEX VALUES FOR THOSE AREAS COULD REACH
UP TO 103 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 22, 7:35 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
635 PM MDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HEAVY RAIN       8 SE ATWOOD             39.73N 100.93W
07/22/2015  M2.33 INCH       RAWLINS            KS   TRAINED SPOTTER

            2.33 INCHES OF RAIN IN 30 MINUTES. WINDS ESTIMATED AT 50
            MPH AND HAIL UP TO DIME SIZE.

&&

HILL
Local storm report, Jul 22, 8:08 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
708 PM MDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     FLASH FLOOD      7 NW ATWOOD             39.88N 101.13W
07/22/2015                   RAWLINS            KS   TRAINED SPOTTER

            NORTH BEAVER CREEK OUT OF ITS BANKS. 1.30 INCHES OF RAIN
            ALSO REPORTED.

&&

HILL
Special weather statement, Jul 22, 8:27 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM CDT WED JUL 22 2015

KSZ014-230145-
THOMAS KS-
827 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THOMAS COUNTY UNTIL
845 PM CDT...

AT 826 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GEM...OR 8 MILES NORTHEAST OF COLBY...MOVING EAST AT 10 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GEM AND HALFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3945 10103 3951 10099 3950 10079 3936 10087
TIME...MOT...LOC 0126Z 289DEG 9KT 3947 10093

LUNDQUIST
Local storm report, Jul 22, 8:30 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT WED JUL 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HEAVY RAIN       8 SE ATWOOD             39.73N 100.93W
07/22/2015  M2.80 INCH       RAWLINS            KS   TRAINED SPOTTER

            STORM TOTAL RAINFALL AMOUNT OF 2.80 INCHES.

&&

HILL
Special weather statement, Jul 22, 8:46 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
846 PM CDT WED JUL 22 2015

KSZ014-230200-
THOMAS KS-
846 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THOMAS COUNTY UNTIL
900 PM CDT...

AT 845 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GEM TO 7 MILES NORTH OF
COLBY...AND MOVING EAST AT 10 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3938 10072 3956 10093 3951 10117 3938 10098
TIME...MOT...LOC 0145Z 273DEG 9KT 3942 10090 3949 10107

LUNDQUIST
Special weather statement, Jul 22, 8:55 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
855 PM CDT WED JUL 22 2015

KSZ014-230215-
THOMAS KS-
855 PM CDT WED JUL 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL THOMAS COUNTY UNTIL 915
PM CDT...

AT 855 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GEM TO 3 MILES
NORTHWEST OF COLBY...AND MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLBY...LEVANT...GEM...MENLO AND HALFORD.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 47 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3931 10072 3934 10120 3951 10119 3945 10072
TIME...MOT...LOC 0155Z 329DEG 12KT 3941 10089 3943 10109

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:11 PM CDTSevere Thunderstorm WarningGLDThomas64 min
Jul 22, 7:26 PM CDTFlash Flood WarningGLDRawlins3 hr
Jul 22, 8:27 PM CDTSpecial Weather StatementGLDThomas18 min
Jul 22, 8:46 PM CDTSpecial Weather StatementGLDThomas14 min
Jul 22, 8:55 PM CDTSpecial Weather StatementGLDThomas20 min
Jul 22, 9:55 PM CDTSevere Thunderstorm WarningGLDGove, Logan65 min
Jul 22, 11:03 PM CDTSpecial Weather StatementGLDGove12 min
Jul 23, 5:51 PM CDTSevere Thunderstorm WarningGLDWallace28 min
Jul 23, 6:47 PM CDTSpecial Weather StatementGLDGreeley13 min
Jul 23, 6:59 PM CDTSpecial Weather StatementGLDGreeley16 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.